Alert archive / New Jersey / Special Marine Warnings in 2025
Special Marine Warning 95, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 20, 2025, 5:25 AM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2025, 5:25 AM EDT (09:25 UTC)
- Expired
- Jul 20, 2025, 6:30 AM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 20, 3:16 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 20, 3:16 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 316 AM EDT Sun Jul 20 2025 .SYNOPSIS... A cold front approaches later today and passes through the region tonight. Canadian high pressure builds in from the north and west for the start of the new work week, eventually moving offshore by Thursday. A cold front approaches late this week and next weekend. && .NEAR TERM /THROUGH TONIGHT/... Low pressure over the Great Lakes tracks east today, and this will drag a cold front towards the area this afternoon. The front then crosses the region this evening, and will be through the region late tonight. Low clouds and patchy fog will be in place over the area early this morning, and those clouds and any fog will lift and dissipate late this morning. Increasing southwest flow will usher a warmer and more humid airmass into the region. Highs today will top off in the upper 80s to around 90. Surface dew points will generally be in the low to mid 70s, but afternoon mixing should keep dew points from getting into the upper 70s. Will blend the CONSALL and NBM guidance for dew points today, and that will keep dew points from getting as high as the NBM. Max heat index values will be in the mid to upper 90s, and near 100 in Delmarva, which will be just below Heat Advisory criteria. The cold front approaches this afternoon. Surface-based CAPE values will be up around 2000 J/kg, and 0-6 km Bulk Shear will be around 35 kt. Thunderstorms that develop will be capable of damaging wind gusts and perhaps some large hail. Storm coverage will not be widespread, but the main focus will be on northern New Jersey, as well as portions of the Lehigh Valley and southern Poconos, as these areas will be closer to the base of an upper level trough. In these areas is a Slight Risk (2 out of 5) for severe weather. Elsewhere is a Marginal Risk (1 out of 5) for severe weather. In addition, there will be abundant low level moisture due to the high dew points. In a similar area to the Slight Risk for severe weather is a Marginal Risk (1 out of 4) for Excessive Rainfall. Locally heavy rain will result in localized flash flooding. Cold front moves through tonight, and cooler and much drier air builds into the region. Surface dew points will drop from the low to mid 70s into the mid and upper 60s. Lows tonight will be in the 60s to low 70s. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Behind the cold front, a much more pleasant airmass builds into the region as Canadian high pressure builds into the Great Lakes, and cold air advection will be underway due to northerly winds ahead of the high. Surface dew points will drop into the 50s and low 60s on Monday, and then into the mid and upper 50s for most of the area, and into the low 60s in Delmarva and extreme southern New Jersey on Tuesday. Highs on Monday will be low to mid 80s on Monday, and then a few degrees cooler on Tuesday. Comfortable nights on tap with lows in the 50s to low 60s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... High pressure will be in control for most of the week. The center of the high will be over New England Wednesday, and then offshore by Thursday. Conditions will be dry and mild, though return flow setting up behind the high will result in increasing humidity and temperatures. Highs will be back up in the upper 80s to near 90 on Thursday. A cold front approaches Friday and does not look to cross the area until Friday night. Another front approaches on Saturday. This will bring the next chances for showers and thunderstorms to the area. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Early this morning...MVFR CIGs will give way to IFR CIGs. MVFR or lower VSBYs in fog as well. Nearly calm winds. Moderate confidence. Today...Any fog and low clouds will dissipate this morning, and VFR conditions return by 15Z the latest. Widely scattered afternoon SHRA/TSRA that could result in brief sub-VFR conditions. SW winds 5 to 10 kt this morning, then 10 to 15 kt with gusts up to 20 kt this afternoon. Moderate confidence. Tonight...Lingering SHRA/TSRA will taper off in the evening. VFR otherwise. W winds 5 to 10 kt become NW. High confidence. Outlook... Monday through Thursday...VFR. NSW. && .MARINE... Sub-Small Craft Advisory conditions today and tonight. SW winds will be 10 to 15 kt with gusts up to 20 kt, and then winds turn NW tonight behind a cold front. Scattered showers and thunderstorms this afternoon and evening may result in VSBY restrictions in heavy rain, as well as potentially damaging wind gusts. Outlook... Monday through Thursday...A prolonged period of sub-SCA conditions. There is the potential for 25 kt wind gusts on the New Jersey Atlantic waters Thursday. Rip Currents... Today, southwest winds will be around 10 mph along with breaking waves of 1 to 2 feet and a period of 7 to 8 seconds. As a result, there is a LOW risk for the development of dangerous and life threatening rip currents at the Jersey Shore and Delaware Beaches. On Monday, winds will be out of the north and gradually become more easterly to even southeast by the evening at 5 to 10 mph. Breaking waves of 1 to 2 feet and a period of 8 to 9 seconds. As a result, there is a LOW risk for the development of dangerous and life threatening rip currents at the Jersey Shore and Delaware Beaches. Rip currents occur often in the vicinities of jetties and piers and the speed of the currents are generally maximized at low tides. For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...MPS NEAR TERM...MPS SHORT TERM...MPS LONG TERM...MPS AVIATION...MPS MARINE...MPS
Hazardous weather outlook, Jul 19, 7:13 AM EDT, 22 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 713 AM EDT Sat Jul 19 2025 MDZ012-015-019-020-201115- Kent MD-Queen Annes-Talbot-Caroline- 713 AM EDT Sat Jul 19 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. There is a marginal risk for damaging winds and a slight risk for flash flooding with storms today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a marginal risk for damaging winds with storms on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:15 AM EDT | Flash Flood Warning | PHI | Monmouth, Ocean | 4 hr |
| Jul 19, 9:58 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 47 min |
| Jul 19, 10:25 PM EDT | Flash Flood Warning | PHI | Sussex | 3 hr |
Nearby
Special Marine Warnings in New Jersey, 2025Every special marine warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.